Anonymous and neutral majority rules
AbstractIn the standard arrovian framework and under the assumptions that individual preferences and social outcomes are linear orders over the set of alternatives, we provide necessary and sufficient conditions for the existence of anonymous and neutral rules and for the existence of anonymous and neutral majority rules. We determine also general formulas for counting these rules and we explicitly determine their number in some special cases.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Universita' degli Studi di Firenze, Dipartimento di Scienze per l'Economia e l'Impresa in its series Working Papers - Mathematical Economics with number 2013-02.
Length: 25 pages
Date of creation: Feb 2013
Date of revision: Oct 2013
Social welfare function; anonymity; neutrality; majority; linear order; group theory.;
Find related papers by JEL classification:
- D71 - Microeconomics - - Analysis of Collective Decision-Making - - - Social Choice; Clubs; Committees; Associations
This paper has been announced in the following NEP Reports:
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Greenberg, Joseph, 1979. "Consistent Majority Rules over Compact Sets of Alternatives," Econometrica, Econometric Society, vol. 47(3), pages 627-36, May.
- Perry, Jonathan & Powers, Robert C., 2008. "Aggregation rules that satisfy anonymity and neutrality," Economics Letters, Elsevier, vol. 100(1), pages 108-110, July.
- Michele Gori & Daniela Bubboloni, 2013. "Anonymous, neutral and reversal symmetric majority rules," Working Papers - Mathematical Economics 2013-05, Universita' degli Studi di Firenze, Dipartimento di Scienze per l'Economia e l'Impresa.
- Michele Gori & Daniela Bubboloni, 2014. "Symmetric majority rules," Working Papers - Mathematical Economics 2014-02, Universita' degli Studi di Firenze, Dipartimento di Scienze per l'Economia e l'Impresa.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Michele Gori).
If references are entirely missing, you can add them using this form.